PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Vaught's conjecture for theories admitting finite monomorphic decompositions

Volume 256 / 2022

Miloš S. Kurilić Fundamenta Mathematicae 256 (2022), 131-169 MSC: Primary 03C15; Secondary 03C40, 03C35, 06A05. DOI: 10.4064/fm967-11-2020 Published online: 29 July 2021


An infinite linear order with finitely many unary relations (colors), $\langle X,{ \lt }, U_0,\dots ,U_{n-1} \rangle $, is a good colored linear order iff the largest convex partition of the set $X$ refining the partition generated by the sets $U_j$, $j \lt n$, is finite. The class of relational structures which are definable in such structures by formulas without quantifiers coincides with the class of relational structures admitting finite monomorphic decompositions (briefly, FMD structures) introduced and investigated by Pouzet and Thiéry. We show that a complete theory $\mathcal T $ of a relational language $L$ having infinite models has an FMD model iff all models of $\mathcal T $ are FMD, and call such theories FMD theories. For an FMD theory $\mathcal T $ we detect a definable partition of its models, adjoin a family of monomorphic relations to $\mathcal T $ and confirm Vaught’s conjecture, showing that $\mathcal T $ has either one or continuum many non-isomorphic countable models.


  • Miloš S. KurilićDepartment of Mathematics and Informatics
    Faculty of Sciences
    University of Novi Sad
    Trg Dositeja Obradovića 4
    21000 Novi Sad, Serbia

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image